MAUDE Adverse Event Report: COOK INC ASCEND® AQ® URETERAL BALLOON CATHETER; EZN DILATOR, CATHETER, URETERAL

COOK INC ASCEND® AQ® URETERAL BALLOON CATHETER; EZN DILATOR, CATHETER, URETERAL
Model Number N/A
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546)
Health Effect - Clinical Codes Extravasation (1842); No Code Available (3191)
Date of Event 08/10/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.(b)(4).
 
Event or Problem Description
Voluntary event report mw5064094 was received 24aug2016.Information was provided that the physician was doing a cystourethroscopy procedure on a patient using a flexible ureteroscope.Difficulty was experienced advancing the scope so the physician elected to use a ureteral balloon dilation.The physician began filling the balloon with contrast material and at 10 atm of pressure, he suddenly lost pressure.Vulvoscopy confirmed the balloon had burst and there was extravasation of contrast in the area.The balloon was removed with little difficulty.Upon removal, the doctor examined the balloon and found no evidence of pieces missing and the balloon was still intact.However, there was a clear perforation of the balloon.At this point the procedure was aborted and due to the extravasation of contrast, the doctor elected to place a ureteral stent.Although the patient did not have an additional procedure, a longer term stent (10 days vs 3 days) was required.Additional information regarding patient outcome stated there was rupture of the ureter as evidenced by dye extravasation.No additional information has been provided.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation: a review of the complaint history, device history record, specifications, quality control and visual inspection of the returned device was conducted during the investigation.The visual inspection of the returned device reported was bio matter is visible on the balloon; the device was returned with a 4 cm longitudinal split in the balloon material and a functional test was performed on the unopened device and it functioned as intended.The complaint device was returned therefore, an investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the risk assessment no further action is required.
 
Event or Problem Description

Brand Name
ASCEND® AQ® URETERAL BALLOON CATHETER
Common Device Name
EZN DILATOR, CATHETER, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5938696
Report Number1820334-2016-00920
Device Sequence Number671023
Product Code EZN
UDI-Device Identifier00827002328372
UDI-Public(01)00827002328372(17)190412(10)6884139
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K040127
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberAUBS-5-4
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/11/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/09/2016
Supplement Report FDA Received Date11/11/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;